Inflammation of actinic keratoses subsequent to therapy with sorafenib, a multitargeted tyrosine-kinase inhibitor

M. E. Lacouture*, A. Desai, K. Soltani, V. Petronic-Rosic, A. E. Laumann, M. J. Ratain, W. M. Stadler

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

70 Scopus citations

Abstract

The Ras-Raf-MEK-ERK signalling pathway is frequently dysregulated in human malignancies, as is angiogenesis and the vascular endothelial growth factor receptor (VEGF/VEGFR) pathway. These kinases are therefore important anticancer targets. The novel, oral treatment sorafenib (BAY 43-9006), has been shown to be an inhibitor of VEGFR, Raf and platelet-derived growth factor in clinical trials against a variety of cancers, with the greatest activity to date observed in metastatic renal cancer. Although side-effects with this targeted therapy are usually not dose-limiting, they frequently involve the skin, and consist of a maculopapular rash, palmar-plantar dysaesthesia, alopecia and xerosis. In this report, we present two patients in whom treatment with sorafenib resulted in inflammation of actinic keratosis, which in some cases progressed to invasive squamous cell carcinoma. This side-effect is of clinical importance, as early recognition is critical for early treatment and may represent a source of additional morbidity to these patients.

Original languageEnglish (US)
Pages (from-to)783-785
Number of pages3
JournalClinical and Experimental Dermatology
Volume31
Issue number6
DOIs
StatePublished - Nov 2006

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Inflammation of actinic keratoses subsequent to therapy with sorafenib, a multitargeted tyrosine-kinase inhibitor'. Together they form a unique fingerprint.

Cite this